Alert archive / Wyoming / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 40, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 4, 2015, 2:30 PM MDT for Laramie County, Wyoming. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2015, 2:30 PM MDT (20:30 UTC)
- Expired
- Jun 4, 2015, 3:15 PM MDT
- In force
- 45 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.5 in
- Wind
- 50.0 mph
County Laramie County, WY
The radar
The Cheyenne radar (KCYS), 21 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 2:31 PM MDT | HAIL 1.5 | 1 N Federal, WY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 2:20 PM MDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 8.5 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1510 J/kg
- Mixed-layer CIN
- -159 J/kg
- Mixed-layer LCL
- 900 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
318
WUUS55 KCYS 042030
SVRCYS
WYC021-042115-
/O.NEW.KCYS.SV.W.0040.150604T2030Z-150604T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
230 PM MDT THU JUN 4 2015
THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN LARAMIE COUNTY IN SOUTHEASTERN WYOMING...
* UNTIL 315 PM MDT
* AT 229 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER FEDERAL...OR
16 MILES NORTHWEST OF CHEYENNE...MOVING SOUTHWEST AT 5 MPH.
HAZARD...PING PONG BALL SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS. PING PONG BALL SIZED HAIL WAS
REPORTED 12 MILES SOUTH SOUTHEAST OF HORSE CREEK WITH
THIS STORM.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES.
* LOCATIONS IMPACTED INCLUDE...
CRYSTAL LAKE RESERVOIR...FEDERAL...CRYSTAL LAKE CAMPGROUND AND
RANCHETTES.
THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 343 AND
353.
THIS REPLACES THE SEVERE THUNDERSTORM WARNING WHICH WAS PREVIOUSLY
INE FFECT FOR THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS...AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS AN
INTERIOR ROOM...A BATHROOM OR CLOSET OR BASEMENT.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT FOR SOUTHEASTERN
WYOMING.
LAT...LON 4143 10495 4124 10485 4113 10492 4104 10515
4128 10528
TIME...MOT...LOC 2029Z 058DEG 5KT 4128 10506
TORNADO...POSSIBLE
HAIL...1.50IN
WIND...<50MPH
$$
HAMMER2 follow-up statements
334
WWUS55 KCYS 042054
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
254 PM MDT THU JUN 4 2015
WYC021-042115-
/O.CON.KCYS.SV.W.0040.000000T0000Z-150604T2115Z/
LARAMIE WY-
254 PM MDT THU JUN 4 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM MDT
FOR WEST CENTRAL LARAMIE COUNTY...
AT 254 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FEDERAL...OR
19 MILES WEST OF CHEYENNE...MOVING SOUTHWEST AT 5 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
CRYSTAL LAKE RESERVOIR...CRYSTAL LAKE CAMPGROUND AND FEDERAL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT FOR SOUTHEASTERN
WYOMING.
LAT...LON 4138 10499 4122 10494 4115 10500 4113 10519
4128 10528
TIME...MOT...LOC 2054Z 027DEG 8KT 4123 10514
HAIL...1.00IN
WIND...<50MPH
$$
HAMMER322
WWUS55 KCYS 042112
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
312 PM MDT THU JUN 4 2015
WYC021-042122-
/O.EXP.KCYS.SV.W.0040.000000T0000Z-150604T2115Z/
LARAMIE WY-
312 PM MDT THU JUN 4 2015
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL LARAMIE COUNTY
WILL EXPIRE AT 315 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL HAIL
IS STILL POSSIBLE WITH THIS THUNDERSTORM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT FOR SOUTHEASTERN
WYOMING.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
CHEYENNE.
LAT...LON 4138 10499 4122 10494 4115 10500 4113 10519
4128 10528
TIME...MOT...LOC 2108Z 058DEG 5KT 4123 10514
$$
HAMMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 12:58 PM MDT, 1 hour 32 minutes earlier.
Area forecast discussion, Jun 4, 12:58 PM MDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 1258 PM MDT THU JUN 4 2015 .UPDATE... ISSUED AT 1248 PM MDT THU JUN 4 2015 MAIN FORECAST CONCERNS THIS AFTERNOON WILL BE THE ONGOING FLOODING ACROSS NIOBRARA COUNTY AND THE POTENTIAL FOR SEVERE WEATHER ACROSS THE HIGH PLAINS. 0-6KM SHEAR APPEARS TO BE LESS COMPARED TO YESTERDAY AND GENERALLY AROUND 40 TO 45 KNOTS. THERE IS STILL PLENTY OF MOISTURE AND INSTABILITY WITH CAPE VALUES FORECAST TO BE BETWEEN 1500 TO 2500 J/KG TODAY. THERE IS A CONVERGENCE BOUNDARY NEAR THE LARAMIE RANGE WITH SOUTH WINDS TO THE WEST...AND EAST WINDS ACROSS THE HIGH PLAINS. BELIEVE THIS WILL BE THE MAIN FORCING MECHANISM FOR CONVECTION TO INITIATE ONCE THE CAP WEAKENS SOMETIME THIS AFTERNOON. THESE THUNDERSTORMS MAY BECOME SEVERE ONCE THEY MOVE ACROSS THE HIGH PLAINS WITH LARGE HAIL...HEAVY RAINFALL...AND STRONG WINDS POSSIBLE. && .SHORT TERM...(TODAY THROUGH SATURDAY) ISSUED AT 430 AM MDT THU JUN 4 2015 THE MAIN CONCERN WITH THIS PORTION OF THE FORECAST IS THE WHEN THE CONVECTION WILL FIRE UP NEXT. TODAY-TONIGHT: LATEST RADAR LOOP WAS SHOWING THE BULK OF THE CONVECTION ROLLING THROUGH SOUTHWEST SOUTH DAKOTA WITH ONLY A FEW SHOWERS IN THE NEBRASKA PANHANDLE AND A CLUSTER OF SHOWERS AND ISOLATED THUNDERSTORMS IN NIOBRARA COUNTY. EARLIER TONIGHT CENTRAL AND SOUTHWEST NIOBRARA COUNTY RECEIVED A HUGE AMOUNT OF RAINFALL. IN FACT...DUAL POL RADAR ESTIMATES WERE SHOWING RAINFALL AMOUNTS RANGING FROM 4 TO 6 INCHES BETWEEN MANVILLE AND KEELINE WITH MOST OF THAT RAINFALL TAKING PLACE IN ABOUT TWO TO THREE HOURS. THESE INTENSIVE RAINFALL RATES YIELDED TO SEVERAL HIGHWAYS BEING CLOSED DUE TO HIGH WATER. IN ADDITION...THERE IS FLOOD WAVE TAKING PLACE ALONG THE NIOBRARA RIVER THAT JUST REACHED THE OUTSKIRTS OF LUSK DURING THE LAST HOUR OR SO. NOT ONLY HAVE HIGHWAYS BEEN CLOSED...THERE HAS BEEN EVACUATIONS IN THE TOWN OF MANVILLE AND LUSK. THE ONLY GOOD THING ABOUT THIS SITUATION IS THAT THE RAINFALL HAS ENDED ACROSS THIS REGION FOR NOW. ANOTHER CONCERN THIS MORNING IS THE FOG POTENTIAL ACROSS AREAS BETWEEN THE I-80 SUMMIT AND CHEYENNE. THIS AREA OF FOG SHOULD GRADUALLY LIFT BY MID MORNING. ONCE THE CLOUDS EXIT THE AREA...AREAS ALONG AND EAST OF THE LARAMIE RANGE WILL NEED TO GET PREPARED FOR THE NEXT ROUND OF STRONG TO SEVERE STORMS. IN FACT...THE INSTABILITY MAY BE GREATER TODAY THAN YESTERDAY. LAPS DATA IS CURRENTLY IS SHOWING 1500J/KG OF CAPE AT THIS HOUR...BUT ONCE THE SUN COMES OUT WE MAY SEE INSTABILITY VALUES CLIMB TO 2500-4000 J/KG EAST OF THE LARAMIE RANGE WITH HIGHEST VALUES IN THE NEBRASKA PANHANDLE. THE SHEAR VALUES APPEAR TO BE MORE MARGINAL DUE TO WEAKER FLOW ALOFT AROUND 6KM. LATEST WATER VAPOR LOOP IS ALSO SHOWING NOT AS MUCH EVIDENCE OF ANY STRONG WAVES KICKING OUT OF THE SOUTHWEST WHICH MAY LIMIT THE STRENGTH OF THE MID LEVEL FLOW. AS A RESULT...MOST OF THE CONVECTION MAY END UP BEING DIURNALLY/OROGRAPHIC DRIVEN TODAY DUE TO DIFFLUENT FLOW ALOFT. THE CAP MAY ALSO TRY TO HOLD ON SIMILAR TO YESTERDAY WHICH MAY DELAY THE STORMS FROM GETTING GOING UNTIL LATER IN THE DAY. ALTHOUGH...IF ANY STORMS DO GET GOING THEY WILL CERTAINLY HAVE THE POTENTIAL TO BECOME SEVERE WITH LARGE HAIL/DAMAGING WINDS AND HEAVY RAINFALL BEING THE MAIN THREATS WHICH COULD LAST UNTIL SUNSET AS THE STORMS SLOWLY PUSH EAST. FRIDAY-SATURDAY: THE CLOSED UPPER LEVEL LOW IN THE DESERT SOUTHWEST WILL SLOWLY PUSH EAST DURING THE NEXT COUPLE OF DAYS. AS THIS OCCURS...WE SHOULD SEE THE MID LEVEL WINDS INCREASE AGAIN FROM THE SOUTH-SOUTHWEST ON FRIDAY WHICH MAY BRING OUR NEXT ROUND OF SEVERE WEATHER DUE TO PLENTY OF INSTABILITY IN PLACE. HARD TO SAY WHAT WILL BE IN STORE FOR US ON SATURDAY...BUT WITH SUCH HIGH DEWPOINTS REMAINING IN PLACE COMBINED WITH MORE SUBTLE WAVES MOVING THROUGH THE DIFFLUENT FLOW WE MAY END UP HAVING ANOTHER ROUND OF STRONG TO SEVERE STORMS. .LONG TERM...(SATURDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 430 AM MDT THU JUN 4 2015 MEDIUM-RANGE MODEL GUIDANCE PROGS THE UPPER LOW CENTERED OVER NEVADA AND UTAH TO WEAKEN INTO AN OPEN WAVE AS IT CROSSES THE CENTRAL ROCKIES AND GREAT PLAINS THIS WEEKEND. UPPER LEVEL DIFFLUENCE COMBINED WITH PASSING WEAK DISTURBANCES AND MOIST CONVERGENT LOW LEVEL FLOW WILL KEEP SCATTERED SHOWERS AND TSTORMS IN THE FORECAST SATURDAY NIGHT THROUGH SUNDAY NIGHT. A BIT LESS CONVECTIVE COVERAGE EXPECTED MONDAY AS BETTER MOISTURE AND LIFT WILL BE SITUATED OVER COLORADO. A DRIER AND SOMEWHAT MORE STABLE AIR MASS RETURNS TUESDAY AND WEDNESDAY AS A UPPER RIDGE DOMINATES THE CWA. CANNOT COMPLETELY RULE OUT ISOLATED DIURNAL CONVECTION OVER THE SNOWY...SIERRA MADRE AND SOUTH LARAMIE RANGES AS WELL AS EASTERN WY INTO NORTHERN NE PANHANDLE. TEMPERATURES WILL WARM 3 TO 5 DEGREES EACH DAY WITH HIGHS IN THE 70S TO LOW 80S TUESDAY AND WEDNESDAY. IT WILL TURN SLIGHTLY COOLER THURSDAY FOLLOWING THE PASSAGE OF A WEAK PACIFIC FRONT. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 1214 PM MDT THU JUN 4 2015 LOW STRATUS DECK REMAINS IN PLACE OVER THE WESTERN NEBRASKA PANHANDLE THIS AFTEROON WITH MOSTLY MVFR. MVFR TO CONTINUE THROUGH TODAY THEN LIKELY DROPPING TO IFR TONIGHT WITH THE STRATUS AND POSSIBLY FOG MOVING WESTWARDS INTO SOUTHEAST WYOMING. ALSO SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON WITH SOME THUNDERSTORMS CONTINUING INTO THE OVERNIGHT HOURS. LARGE HAIL WILL BE POSSIBLE WITH SOME STORMS. && .FIRE WEATHER... ISSUED AT 338 AM MDT THU JUN 4 2015 SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL PERSIST ACROSS THE AREA THROUGH THE WEEKEND. THIS WILL RESULT IN MOIST SOIL CONDITIONS WHICH WILL SUPPRESS ANY FIRE STARTS OR WILDFIRE BEHAVIOR. THESE SATURATED SOILS WILL ALSO ALLOW FOR THE GREEN-UP CONDITIONS TO CONTINUE. && .HYDROLOGY... ISSUED AT 338 AM MDT THU JUN 4 2015 TORRENTIAL RAINFALL ACROSS SOUTHERN NIOBRARA COUNTY LAST NIGHT PRODUCED FLASH FLOODING. RADAR ESTIMATES 4 TO 6 INCHES FELL IN 2 TO 3 HOURS WITH A FLOOD WAVE PUSHING ALONG THE NIOBRARA RIVER DOWNSTREAM. LAW ENFORCEMENT OFFICIALS EVACUATED RESIDENTS ALONG THE RIVER NEAR MANVILLE. MEANWHILE...THE LARAMIE RIVER NEAR FORT LARAMIE AND AT LARAMIE AS WELL AS THE UPPER NORTH PLATTE RIVER AT SARATOGA WILL CONTINUE TO DEAL WITH HIGH WATER LEVELS DUE TO SNOWMELT RUNOFF...RAINFALL AND RESERVOIR RELEASES. ALONG THE LOWER NORTH PLATTE...HENRY NE WILL FLUCTUATE BETWEEN 5.2 AND 5.4 FEET TODAY THEN SLOWLY FALL TO 5 FEET THIS WEEKEND. MITCHELL NE WILL FALL SLOWLY FROM 8.4 FEET BUT REMAIN ABOVE FLOOD STAGE THROUGH SATURDAY NIGHT. THESE FORECASTS ARE SUBJECT TO CHANGE GIVEN THE ADDITIONAL RAINFALL AND RELEASES FROM THE GLENDO AND GUERNSEY RESERVOIRS. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && UPDATE...TJT SHORT TERM...REC LONG TERM...MAJ AVIATION...SML FIRE WEATHER...REC HYDROLOGY...MAJ
Hazardous weather outlook, Jun 4, 4:48 AM MDT, 9 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 448 AM MDT THU JUN 4 2015 WYZ101>119-051100- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 448 AM MDT THU JUN 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT MORE SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON WITH SOME OF THESE STORMS BECOMING SEVERE. THE MAIN THREAT WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. THE STORMS WILL GENERALLY MOVE FROM WEST TO EAST AT SPEEDS OF 10 TO 20 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE THREAT FOR MORE THUNDERSTORMS IS EXPECTED TO LINGER THROUGH THE WEEKEND. SOME OF THESE STORMS WILL ONCE AGAIN HAVE THE CHANCE OF BECOMING STRONG OR SEVERE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL BE POSSIBLE TODAY AND THIS EVENING. SPOTTERS ARE URGED TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE TODAY AND THIS EVENING. NEZ002-003-019>021-054-055-095-096-051100- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 448 AM MDT THU JUN 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEBRASKA. .DAY ONE...TODAY AND TONIGHT MORE SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON WITH SOME OF THESE STORMS BECOMING SEVERE. THE MAIN THREAT WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. THE STORMS WILL GENERALLY MOVE FROM WEST TO EAST AT SPEEDS OF 10 TO 20 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE THREAT FOR MORE THUNDERSTORMS IS EXPECTED TO LINGER THROUGH THE WEEKEND. SOME OF THESE STORMS WILL ONCE AGAIN HAVE THE CHANCE OF BECOMING STRONG OR SEVERE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL BE POSSIBLE TODAY AND THIS EVENING. SPOTTERS ARE URGED TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE TODAY AND THIS EVENING.
In the hours before
Special weather statement, Jun 4, 1:26 PM MDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 126 PM MDT THU JUN 4 2015 WYZ102-108-042015- GOSHEN COUNTY WY-NIOBRARA COUNTY WY- 126 PM MDT THU JUN 4 2015 ...SPECIAL WEATHER STATEMENT... AT 124 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM WITH HEAVY RAINFALL OVER LUSK. THIS STORM WAS NEARLY STATIONARY. HALF INCH HAIL WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL IMPACT CLEAN UP EFFORTS IN LUSK FROM LAST NIGHTS HEAVY RAINFALL. LOCATIONS IMPACTED INCLUDE... LUSK. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4274 10461 4288 10454 4284 10419 4259 10431 TIME...MOT...LOC 1924Z 288DEG 4KT 4277 10444 TJT
Special weather statement, Jun 4, 1:37 PM MDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 137 PM MDT THU JUN 4 2015 WYZ117-118-042015- SOUTH LARAMIE RANGE FOOTHILLS WY-CENTRAL LARAMIE COUNTY WY- 137 PM MDT THU JUN 4 2015 ...SPECIAL WEATHER STATEMENT... AT 137 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WHITAKER...OR 15 MILES NORTHWEST OF CHEYENNE...MOVING SOUTHEAST AT 5 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... RANCHETTES...NORTH CHEYENNE AND WHITAKER. THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 15 AND 32. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4135 10504 4149 10482 4132 10456 4113 10496 TIME...MOT...LOC 1937Z 326DEG 5KT 4135 10493 TJT
Special weather statement, Jun 4, 2:16 PM MDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 216 PM MDT THU JUN 4 2015 WYZ102-108-042100- GOSHEN COUNTY WY-NIOBRARA COUNTY WY- 216 PM MDT THU JUN 4 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL NIOBRARA AND NORTHWESTERN GOSHEN COUNTIES UNTIL 300 PM MDT... AT 216 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR RAWHIDE BUTTES...OR 9 MILES SOUTHWEST OF LUSK...MOVING SOUTH AT 15 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... RAWHIDE BUTTES AND JAY EM. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4268 10466 4273 10443 4248 10427 4243 10460 TIME...MOT...LOC 2016Z 343DEG 12KT 4264 10452 FINCH
Local storm report, Jun 4, 2:27 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
227 PM MDT THU JUN 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0224 PM HAIL 12 SSE HORSE CREEK 41.25N 105.09W
06/04/2015 E1.50 INCH LARAMIE WY CO-OP OBSERVER
&&
SMLThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 6:48 PM MDT | Special Weather Statement | CYS | Platte | 27 min |
| Jun 3, 6:52 PM MDT | Special Weather Statement | CYS | Converse | 23 min |
| Jun 3, 7:04 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Platte | 41 min |
| Jun 3, 7:14 PM MDT | Special Weather Statement | CYS | Converse | 46 min |
| Jun 3, 7:21 PM MDT | Special Weather Statement | CYS | Laramie | 39 min |
| Jun 3, 7:36 PM MDT | Special Weather Statement | CYS | Converse | 39 min |
| Jun 3, 7:41 PM MDT | Severe Thunderstorm Warning | CYS | Converse | 36 min |
| Jun 3, 7:58 PM MDT | Special Weather Statement | CYS | Platte | 47 min |
| Jun 3, 8:03 PM MDT | Severe Thunderstorm Warning | CYS | Converse, Goshen, Niobrara, Platte | 42 min |
| Jun 3, 8:25 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 50 min |
| Jun 3, 8:43 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Niobrara, Platte | 47 min |
| Jun 3, 9:07 PM MDT | Special Weather Statement | CYS | Converse | 38 min |
| Jun 3, 9:34 PM MDT | Severe Thunderstorm Warning | CYS | Converse, Goshen, Niobrara, Platte | 41 min |
| Jun 3, 10:06 PM MDT | Special Weather Statement | CYS | Converse | 39 min |
| Jun 3, 10:15 PM MDT | Flash Flood Warning | CYS | Converse, Goshen, Niobrara, Platte | 4 hr |
| Jun 3, 10:16 PM MDT | Severe Thunderstorm Warning | CYS | Converse, Niobrara, Platte | 44 min |
| Jun 3, 10:59 PM MDT | Severe Thunderstorm Warning | CYS | Niobrara | 46 min |
| Jun 3, 11:08 PM MDT | Special Weather Statement | CYS | Converse | 52 min |
| Jun 3, 11:46 PM MDT | Severe Thunderstorm Warning | CYS | Niobrara | 44 min |
| Jun 4, 12:05 AM MDT | Flash Flood Warning | CYS | Niobrara | 3 hr |
| Jun 4, 12:09 AM MDT | Special Weather Statement | CYS | Converse | 51 min |
| Jun 4, 12:47 AM MDT | Special Weather Statement | CYS | Niobrara | 43 min |
| Jun 4, 2:16 AM MDT | Flash Flood Warning | CYS | Converse, Goshen, Niobrara, Platte | 3 hr |
| Jun 4, 3:00 AM MDT | Flash Flood Warning | CYS | Niobrara | 6 hr |
| Jun 4, 5:21 AM MDT | Areal Flood Warning | CYS | Converse, Goshen, Niobrara, Platte | 6 hr |
| Jun 4, 8:59 AM MDT | Flash Flood Warning | CYS | Niobrara | 3 hr |
| Jun 4, 11:17 AM MDT | Areal Flood Advisory | CYS | Niobrara | 4 hr |
| Jun 4, 11:50 AM MDT | Flash Flood Warning | CYS | Niobrara | 4 hr |
| Jun 4, 1:26 PM MDT | Special Weather Statement | CYS | Niobrara | 49 min |
| Jun 4, 1:37 PM MDT | Special Weather Statement | CYS | Laramie | 38 min |
| Jun 4, 1:50 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 40 min |
| Jun 4, 2:16 PM MDT | Special Weather Statement | CYS | Niobrara | 44 min |
| Jun 4, 2:34 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Niobrara, Platte | 41 min |
| Jun 4, 2:49 PM MDT | Special Weather Statement | CYS | Platte | 41 min |
| Jun 4, 3:12 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Platte | 48 min |
| Jun 4, 3:25 PM MDT | Special Weather Statement | CYS | Laramie | 50 min |
| Jun 4, 3:47 PM MDT | Special Weather Statement | CYS | Platte | 43 min |
| Jun 4, 4:00 PM MDT | Severe Thunderstorm Warning | CYS | Platte | 30 min |
| Jun 4, 4:18 PM MDT | Areal Flood Advisory | CYS | Niobrara | 12 hr |
| Jun 4, 4:18 PM MDT | Special Weather Statement | CYS | Laramie | 42 min |
| Jun 4, 4:27 PM MDT | Severe Thunderstorm Warning | CYS | Albany, Platte | 48 min |
| Jun 4, 5:17 PM MDT | Severe Thunderstorm Warning | CYS | Platte | 43 min |
| Jun 4, 5:29 PM MDT | Special Weather Statement | CYS | Converse | 31 min |
| Jun 4, 5:44 PM MDT | Severe Thunderstorm Warning | CYS | Converse | 46 min |
| Jun 4, 5:57 PM MDT | Flash Flood Warning | CYS | Platte | 3 hr |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.